Hair loss

Discussion in 'Fibromyalgia Main Forum' started by namow, Nov 7, 2002.

  1. namow

    namow New Member

    Hello!
    I would like to ask if any of you experience hair loss. I am going through that and feel really bad.
    Could it be celexa or klonopin doing it??
    If any of you did something that helped please let me know!
    thanks!

    And thank you for all the responses, you are SUPER! what a group!

    I have tried nioxin and it didn't help :O(. My hair do grow but not new ones on sight...I don't want to get bald!!!!![This Message was Edited on 11/08/2002]
  2. namow

    namow New Member

    Hello!
    I would like to ask if any of you experience hair loss. I am going through that and feel really bad.
    Could it be celexa or klonopin doing it??
    If any of you did something that helped please let me know!
    thanks!

    And thank you for all the responses, you are SUPER! what a group!

    I have tried nioxin and it didn't help :O(. My hair do grow but not new ones on sight...I don't want to get bald!!!!![This Message was Edited on 11/08/2002]
  3. clueless

    clueless New Member

    I am losing my hair very fast any more. I blamed it on my thyroid for a while but am taking medication for that problem so am also wndering if the fibro. can be causing it. I just got a hair cut and can not understand why she cut it so short when she had to see how thin it is plus I talked to her about it.Anyway right now I feel scalped and was shocked to see how much thinner it is than it was last hair cut. If it is the fibro. it seems it is taking the one last thing that a woman really cares about.As my hair is turning gray it is even more evident but I am afraid color or perms would make it come out even moreso------I`m stuck. I hope for your sake that it is not a permanent thing and that it will stop coming out.Luck to you and hope you get re-growth!!



  4. Shirl

    Shirl New Member

    I have had Fibro for 20 plus years, and I don't have a problem with losing hair. In fact, my hair grows fast, I am always trimming it. It is almost to my waist.

    It could be something in the meds you are taking, do check and see the side effects.

    I only take Xanax, and supplements. I did notice that my hair and nails have grown quicker since I have been taking ZMA (zinc, magnesium and B-6). I have taken this now since Feburary this year for sleep. I am not sure this is what is causing this, but its the only thing I am doing different.

    Mikie takes Klonopin, she will be back on the board in the morning, keep your post bumped up so she will see it.

    Shalom, Shirl
  5. WW68

    WW68 New Member

    I am so sorry about your hair...I have it BAD too! I have lost 75% of my hair..but with me it is not meds..because my hair starting falling out3 years ago when I was not on meds(no meds for almost 1 year and a half).. Now I only take celexa and xanax.I have read that celexa can cause hair loss,maybe that is your problem? BUT I went off it for like 8 months and it did not help..I am only 34..and scard to go bald...also my hair is very very dry and brittle..the hair that is there grows so fast.yet new hair does not grow in..I just started using Nioxin shampoo treatments(don't know if it wil work) You might want to try it. there is information on it, on the net. under Nioxin. If not I am waiting till Jan. and goinng on Rogaine..I refuse to loose my whole hair..it has been 3 years non stop...goood thing I had so much hair that people used to stop me and say wow I have never seen so much hair..well not anymore..I am looking old and not likeeing it.also ALL my tests arre neg..thyroid harmones..well you know the scoop.If I come up with anything I will let you know..good luck you are NOT alone on this one..be well
  6. kadywill

    kadywill New Member

    but it is better since my TSH is now within the normal range. It improved drastically when I started taking supplements and vitamin/minerals. Could this be hereditary for you? I know this is frightening.....Some meds can cause this as can overtreating your hair with perms and color. Stress can cause alopecia. (hair loss) Investigate and research.
    Love,
    Kady
  7. scarlett174

    scarlett174 New Member

    Hi namow!

    I've got the same problem. I'm also taking Celexa and I'm taking Methotrexate for Rheumatoid Arthritis, and I know that both of those have the side effect. I also have been using Nioxin for sometime. It has helped. I've been able to tell quite a bit of difference every where but right on the top of my head. Maybe with time it will all be back. And just for everyone else's FYI, my hair stylist refuses to perm while my hair is in this condition (use to perm all the time with no problem), but she does highlights without any problem.

    Good Luck and Gentle Hugs.
  8. dlizard

    dlizard New Member

    except some natural herbs and aspirin.... but my hair comes out in handfuls...... Good luck!
  9. maleficent4310

    maleficent4310 New Member

    I am not sure why I am losing my hair. I started losing it before I started on any drugs. My Dr. even asked me in our first meeting if I was losing my hair. I hadn't even linked my fibro with my hair lose before that.